Skip to main content Accessibility help
Hostname: page-component-78bd46657c-vnkdd Total loading time: 0.23 Render date: 2021-05-06T07:50:05.650Z Has data issue: true Feature Flags: { "shouldUseShareProductTool": true, "shouldUseHypothesis": true, "isUnsiloEnabled": true, "metricsAbstractViews": false, "figures": false, "newCiteModal": false, "newCitedByModal": true }


Published online by Cambridge University Press:  31 August 2018

Charles Favre
CMLS, École polytechnique, CNRS, Université Paris-Saclay, 91128 Palaiseau Cedex, France (


We consider a meromorphic family of endomorphisms of degree at least 2 of a complex projective space that is parameterized by the unit disk. We prove that the measure of maximal entropy of these endomorphisms converges to the equilibrium measure of the associated non-Archimedean dynamical system when the system degenerates. The convergence holds in the hybrid space constructed by Berkovich and further studied by Boucksom and Jonsson. We also infer from our analysis an estimate for the blow-up of the Lyapunov exponent near a pole in one-dimensional families of endomorphisms.

Research Article
© Cambridge University Press 2018

Access options

Get access to the full version of this content by using one of the access options below.


The author is supported by the ERC-starting grant project ‘Nonarcomp’ no. 307856, and by the Brazilian project ‘Ciência sem fronteiras’ founded by the CNPq.


Barlet, D., Développement asymptotique des fonctions obtenues par intégration sur les fibres, Invent. Math. 68 (1982), 129174.CrossRefGoogle Scholar
Bassanelli, G. and Berteloot, F., Bifurcation currents in holomorphic dynamics on ℙk, J. Reine Angew. Math. 608 (2007), 201235.Google Scholar
Bedford, E. and Jonsson, M., Dynamics of regular polynomial endomorphisms of Ck, Amer. J. Math. 122 (2000), 153212.CrossRefGoogle Scholar
Bedford, E. and Taylor, B. A., The Dirichlet problem for the complex Monge–Ampère equation, Invent. Math. 37 (1976), 144.CrossRefGoogle Scholar
Berkovich, V. G., Spectral Theory and Analytic Geometry over Non-Archimedean Fields, Mathematical Surveys and Monographs, Volume 33, (American Mathematical Society, Providence, RI, 1990).Google Scholar
Berkovich, V. G., A non-Archimedean interpretation of the weight zero subspaces of limit mixed hodge structures, in Algebra, Arithmetic, and Geometry: in Honor of Yu. I. Manin, Vol. I, Progress in Mathematics, Volume 269, pp. 4967 (Birkhäuser Boston, Inc., Boston, MA, 2009).CrossRefGoogle Scholar
Boucksom, S., Favre, C. and Jonsson, M., Solution to a non-Archimedean Monge–Ampère equation, J. Amer. Math. Soc. 28 (2015), 617667.CrossRefGoogle Scholar
Boucksom, S., Favre, C. and Jonsson, M., Singular semipositive metrics in non-Archimedean geometry, J. Algebraic Geom. 25 (2016), 77139.CrossRefGoogle Scholar
Boucksom, S., Favre, C. and Jonsson, M., The non-Archimedean Monge–Ampère equation, in Nonarchimedean and Tropical Geometry. Simons Symposia (ed. Baker, M. and Payne, S.), (Springer, Cham, 2016).Google Scholar
Boucksom, S. and Jonsson, M., Tropical and non-Archimedean limits of degenerating families of volume forms, Journal de l’École polytechnique – Mathématiques 4 (2017), 87139.CrossRefGoogle Scholar
Briend, J.-Y. and Duval, J., Exposants de Liapounoff et distribution des points périodiques d’un endomorphisme de CPk, Acta Math. 182 (1999), 143157.CrossRefGoogle Scholar
Briend, J.-Y. and Duval, J., Deux caractérisations de la mesure d’équilibre d’un endomorphisme de ℙk(ℂ), Publ. Math. Inst. Hautes Études Sci. 93 (2001), 145159. Erratum. Publ. Math. Inst. Hautes Études Sci. 109 (2009), 295–296.CrossRefGoogle Scholar
Burgos Gil, J. I., Gubler, W., Jell, P., Künnemann, K. and Martin, F., Differentiability of non-Archimedean volumes and non-Archimedean Monge–Ampère equations. arXiv:1608.01919.Google Scholar
Chambert-Loir, A., Mesures et équidistribution sur des espaces de Berkovich, J. Reine Angew. Math. 595 (2006), 215235.Google Scholar
Chambert-Loir, A., Heights and measures on analytic spaces. A survey of recent results, and some remarks, in Motivic Integration and its Interactions with Model Theory and Non-Archimedean Geometry: Volume II (ed. Cluckers, R., Nicaise, J. and Sebag, J.), (Cambridge University Press, Cambridge, 2011).Google Scholar
Chambert-Loir, A. and Thuillier, A., Mesures de Mahler et équidistribution logarithmique, Ann. Inst. Fourier 59 (2009), 9771014.CrossRefGoogle Scholar
Conrad, B., Relative ampleness in rigid geometry, Ann. Inst. Fourier 56(4) (2006), 10491126.CrossRefGoogle Scholar
Demailly, J.-P., Monge–Ampère operators, Lelong numbers and intersection theory, in Complex Analysis and Geometry (ed. Ancona, V. and Silva, A.), Univ. Series in Math., (Plenum Press, New-York, 1993).Google Scholar
Demailly, J.-P., $L^{2}$vanishing theorems for positive line bundles and adjunction theory. Lecture Notes of the CIME Session Transcendental Methods in Algebraic Geometry, Cetraro, Italy, July 1994 (International Press, Somerville, MA; Higher Education Press, Beijing, 2012). viii+231 pp.Google Scholar
Demailly, J.-P., Analytic Methods in Algebraic Geometry, Surveys of Modern Mathematics Series, Volume 1 (International Press, Cambridge, 2012).Google Scholar
DeMarco, L., Dynamics of rational maps: Lyapunov exponents, bifurcations, and capacity, Math. Ann. 326(1) (2003), 4373.CrossRefGoogle Scholar
DeMarco, L., Bifurcations, intersections, and heights, Algebra Number Theory 10 (2016), 10311056.CrossRefGoogle Scholar
DeMarco, L. and Faber, X., Degenerations of complex dynamical systems, Forum Math. Sigma 2 (2014), e6, 36 pp.Google Scholar
DeMarco, L. and Ghioca, D., Rationality of dynamical canonical height. Ergodic Theory Dynam. Systems (to appear). arXiv:1602.05614.Google Scholar
DeMarco, L. and Okuyama, Y., Discontinuity of a degenerating escape rate. Conform. Geom. Dyn. (to appear). arXiv:1710.01660.Google Scholar
DeMarco, L. G. and McMullen, C. T., Trees and the dynamics of polynomials, Ann. Sci. Éc. Norm. Supér. (4) 41(3) (2008), 337382.CrossRefGoogle Scholar
Di Nezza, E. and Favre, C., Regularity of push-forwards of Monge–Ampère measures. Prepublication. hal-01672332.Google Scholar
Dinh, T. C. and Sibony, N., Dynamique des applications d’allure polynomiale, J. Math. Pures et Appl. 82 (2003), 367423.CrossRefGoogle Scholar
Dujardin, R. and Favre, C., Degenerations of $\text{SL}(2,\mathbb{C})$ representations and Lyapunov exponents. Prepublication. hal-01736453.CrossRefGoogle Scholar
Favre, C. and Gauthier, T., Distribution of postcritically finite polynomials, Israel J. Math. 209(1) (2015), 235292.CrossRefGoogle Scholar
Favre, C. and Gauthier, T., Continuity of the Green function in meromorphic families of polynomials. Algebra Number Theory (to appear). arXiv:1706.04676.Google Scholar
Favre, C. and Rivera-Letelier, J., Théorie ergodique des fractions rationnelles sur un corps ultramétrique, Proc. Lond. Math. Soc. (3) 100(1) (2010), 116154.CrossRefGoogle Scholar
Favre, C. and Rivera-Letelier, J., Expansion et entropie en dynamique non-archimédienne. In preparation.Google Scholar
Fornæss, J. E. and Sibony, N., Oka’s inequality for currents and applications, Math. Ann. 301(3) (1995), 399419.CrossRefGoogle Scholar
Fulton, W., Intersection Theory, 2nd ed. (Springer, New York, NY, 1998).CrossRefGoogle Scholar
Gauthier, T., Okuyama, Y. and Vigny, G., Hyperbolic components of rational maps: quantitative equidistribution and counting. arXiv:1705.05276.Google Scholar
Ghioca, D. and Ye, H., The dynamical André–Oort conjecture for cubic polynomials IMRN (to appear). arXiv:1603.05303.Google Scholar
Grauert, H. and Remmert, R., Bilder und Urbilder analytischer Garben (German), Ann. of Math. (2) 68 (1958), 393443.CrossRefGoogle Scholar
Griffiths, P. and Harris, J., Principles of Algebraic Geometry (Wiley, New York, 1978).Google Scholar
Gubler, W., Local heights of subvarieties over non-Archimedean fields, J. Reine Angew. Math. 498 (1998), 61113.CrossRefGoogle Scholar
Gubler, W. and Martin, F., On Zhang’s semipositive metrics. arXiv:1608.08030.Google Scholar
Jacobs, K., A lower bound for non-Archimedean Lyapunov exponents. Trans. AMS (to appear). arXiv:1510.02440.Google Scholar
Kiwi, J., Puiseux series polynomial dynamics and iteration of complex cubic polynomials, Ann. Inst. Fourier (Grenoble) 56(5) (2006), 13371404.CrossRefGoogle Scholar
Morgan, J. W. and Shalen, P. B., An introduction to compactifying spaces of hyperbolic structures by actions on trees, in Geometry and Topology (College Park, MD, 1983/84), Lecture Notes in Mathematics, Volume 1167, pp. 228240 (Springer, Berlin, 1985).Google Scholar
Nakayama, N., The lower-semi continuity of the plurigenera of complex varieties, in Algebraic Geometry, Sendai 1985 (ed. Oda, T.), Advanced Studies in Pure Mathematics, Volume 10, (North-Holland, Amsterdam, 1987).Google Scholar
Nakayama, N., Zariski decomposition and abundance. MSJ memoir 14 (2004).Google Scholar
Nicaise, J., Berkovich skeleta and birational geometry, in Nonarchimedean and Tropical Geometry (ed. Baker, M. and Payne, S.), Simons Symposia, pp. 179200 (2016).Google Scholar
Norguet, F., Images de faisceaux analytiques cohérents (d’après H. Grauert et R. Remmert). (French) 1959 Séminaire P. Lelong, 1957/58 exp. 11, 17 pp. Faculté des Sciences de Paris.Google Scholar
Okuyama, Y., Repelling periodic points and logarithmic equidistribution in non-Archimedean dynamics, Acta Arith. 152(3) (2012), 267277.CrossRefGoogle Scholar
Okuyama, Y., Quantitative approximations of the Lyapunov exponent of a rational function over valued fields, Math. Z. 280(3) (2015), 691706.CrossRefGoogle Scholar
Poineau, J., La droite de Berkovich sur ℤ, Astérisque 334 (2010), 4550.Google Scholar
Poineau, J., Les espaces de Berkovich sont angéliques, Bull. de la SMF 141(2) (2013), 267297.Google Scholar
Sibony, N., Dynamique des applications rationnelles de ℙk, Panorama et Synthèses, Volume 8 (Soc. Math. France, Paris, 1999).Google Scholar
Stoll, W., The continuity of the fiber integral, Math. Z. 95(2) (1966), 87138.CrossRefGoogle Scholar
Zhang, S.-W., Small points and adelic metrics, J. Algebraic Geom. 4(2) (1995), 281300.Google Scholar

Send article to Kindle

To send this article to your Kindle, first ensure is added to your Approved Personal Document E-mail List under your Personal Document Settings on the Manage Your Content and Devices page of your Amazon account. Then enter the ‘name’ part of your Kindle email address below. Find out more about sending to your Kindle. Find out more about sending to your Kindle.

Note you can select to send to either the or variations. ‘’ emails are free but can only be sent to your device when it is connected to wi-fi. ‘’ emails can be delivered even when you are not connected to wi-fi, but note that service fees apply.

Find out more about the Kindle Personal Document Service.

Available formats

Send article to Dropbox

To send this article to your Dropbox account, please select one or more formats and confirm that you agree to abide by our usage policies. If this is the first time you use this feature, you will be asked to authorise Cambridge Core to connect with your <service> account. Find out more about sending content to Dropbox.

Available formats

Send article to Google Drive

To send this article to your Google Drive account, please select one or more formats and confirm that you agree to abide by our usage policies. If this is the first time you use this feature, you will be asked to authorise Cambridge Core to connect with your <service> account. Find out more about sending content to Google Drive.

Available formats

Reply to: Submit a response

Your details

Conflicting interests

Do you have any conflicting interests? *